Alert archive / Virginia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 63, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Jun 22, 2006, 10:42 PM EDT for Fairfax County, City of Fairfax, Virginia. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2006, 10:42 PM EDT (02:42 UTC)
- Expired
- Jun 22, 2006, 11:45 PM EDT
- In force
- 63 min
- Issued by
- NWS Baltimore/Washington
- Area
- Counties, with a storm outline in the text
Counties City of Fairfax, VA, Fairfax County, VA
The radar
The Sterling radar (KLWX), 23 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 9:45 PM EDT, 57 minutes earlier.
Area forecast discussion, Jun 22, 9:45 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 945 PM EDT THU JUN 22 2006 .UPDATE... WATER VAPOR SHOWS A RIDGE DOMINATING THE SOUTHEAST CONUS...WITH A TROUGH ACROSS EASTERN CANADA. WAVES ARE RIDING NORTHEAST WITHIN THE MEAN FLOW FROM THE NORTHERN PLAINS INTO THE EASTERN GREAT LAKES. ACARS 400-250MB WIND OBSERVATIONS REVEAL A WESTERLY 100-120KT JET FROM THE UPPER MIDWEST EAST ACROSS THE UPPER GREAT LAKES. 19Z SURFACE ANALYSIS PLACES A TROUGH IN THE LEE OF THE APPALACHIANS. A 1016MB CYCLONE NEAR SAINT LOUIS IS RIDING ON A COLD FRONT WHICH STRETCHED NORTHEAST ACROSS THE EASTERN GREAT LAKES. MCV WHICH INITIATION LATE AFTERNOON OHIO VALLEY CONVECTIVE COMPLEX IS MOVING EAST ACROSS EAST-CENTRAL PENNSYLVANIA THIS EVENING...WITH LINE OF CELLULAR STORMS ALONG THE GUST FRONT MOVING ACROSS THE APPALACHIANS. THUS...MOST VIGOROUS ACTIVITY COINCIDENT WITH THE MCV SHOULD REMAIN NORTH OF THE FORECAST AREA OVERNIGHT. 00Z KIAD RAOB INDICATES ABOUT 800 J/KG OF ELEVATED CAPE FROM A 850MB PARCEL. THUS...NOT EXPECTED CONVECTION TO WANE TOO QUICKLY THIS EVENING. OUTFLOW BOUNDARY RUSHING SOUTH ACROSS SOUTHERN WEST VIRGINIA MAY BE A SIGN THAT THE SYSTEM WILL GENERALLY DECAY DURING THE LATE EVENING INTO THE OVERNIGHT HOURS HOWEVER. OTHERWISE...EXPECT LOW TEMPERATURES TO REMAIN IN THE 70S ACROSS MOST LOCALES. COULD SEE SOME LIGHT PATCHY FOG DUE TO THE AMOUNT OF MOISTURE IN THE ATMOSPHERE LIKE LAST NIGHT...BUT NOT WARRANTED IN ZONE FORECAST AT THIS TIME. && .AVIATION... 00Z TAF PACKAGE WAS BASED ON CONVECTION DECAYING ACROSS THE APPALACHIANS FROM THE OHIO VALLEY LATE THIS EVENING. WILL CONTINUE TO MONITOR RADAR TRENDS AND UPDATE AS NEEDED. OTHERWISE...A FEW SHOWERS DEVELOPED EARLY THIS EVENING ON THE LEE TROUGH IN THE SHENANDOAH VALLEY...THESE SHOULD DISSIPATE WITH SUNSET. COULD SEE LIGHT AREAS OF FOG DEVELOP OVERNIGHT GIVEN MOISTURE CONTENT OF THE ATMOSPHERE...HOWEVER CONVECTIVE DEBRIS COULD LIMIT FOG DEVELOPMENT. EXPECTING WIDESPREAD CONVECTIVE DEVELOPMENT ALONG THE APPROACHING COLD FRONT FRIDAY AFTERNOON. THIS CONVECTION IS EXPECTED TO REACH THE NORTHERN TERMINALS DURING THE LATE AFTERNOON OR EARLY EVENING...INTENSIFYING INTO THE OVERNIGHT HOURS ACROSS THE REGION. && .MARINE... BAY BREEZE BROKE DOWN EARLIER THAN THE DIURNAL CYCLE DUE TO INCREASE IN SYNOPTIC GRADIENT. EXPECTING SOUTHERLY WINDS TO FUNNEL UP THE BAY AHEAD OF AN APPROACHING COLD FRONT OVERNIGHT (WINDS MAY REACH TO 15 KNOTS). WATER LEVELS ARE RUNNING SLIGHTLY ABOVE PREDICTED VALUES. THE LUNAR CYCLE IS WANING TO A NEW MOON ON SUNDAY. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && SHORT TERM/AVIATION/MARINE...ROGOWSKI
Hazardous weather outlook, Jun 22, 9:49 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 949 PM EDT THU JUN 22 2006 ANZ530>537-DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021- 025>031-036>042-050>057-WVZ048>055-231000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON- PENDLETON-HARDY- 949 PM EDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA... WASHINGTON DC AND THE TIDAL POTOMAC RIVER. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL MOVE SOUTH INTO THE MID ATLANTIC ON FRIDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED...AND A FEW THUNDERSTORMS COULD REACH SEVERE LEVELS...WITH THE PRIMARY THREAT FROM DAMAGING WIND GUSTS. WITH THE FRONTAL BOUNDARY MOVING VERY LITTLE FROM FRIDAY NIGHT THROUGH EARLY NEXT WEEK...HEAVY RAINFALL MAY DEVELOP OVER A PERIOD OF SEVERAL DAYS. AT THIS TIME...A PORTION OF THE OUTLOOK AREA MAY RECEIVE EXCESSIVE RAINFALL AMOUNTS WHICH COULD CAUSE FLOODING PROBLEMS TO DEVELOP. MONITOR LATER INFORMATION AND FORECASTS TO GET THE LATEST ON THIS POTENTIAL FLOODING SITUATION. A FLOOD OR FLASH FLOOD WATCH MAY BE NECESSARY BY EARLY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING AND AGAIN ON FRIDAY. ROGOWSKI
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 10:12 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Jun 22, 10:24 PM EDT | Severe Thunderstorm Warning | LWX | Prince William, City of Manassas, City of Manassas Park | 66 min |
| Jun 22, 11:12 PM EDT | Special Marine Warning | LWX | 107 min | |
| Jun 22, 11:18 PM EDT | Special Marine Warning | LWX | 70 min | |
| Jun 23, 12:33 AM EDT | Flash Flood Warning | LWX | Prince William, City of Manassas, City of Manassas Park | 3 hr |
| Jun 23, 12:35 AM EDT | Special Marine Warning | LWX | 100 min | |
| Jun 23, 12:47 AM EDT | Special Marine Warning | LWX | 80 min | |
| Jun 23, 12:50 AM EDT | Severe Thunderstorm Warning | LWX | Fairfax, City of Fairfax | 25 min |
| Jun 23, 1:17 AM EDT | Special Marine Warning | LWX | 118 min | |
| Jun 23, 1:36 AM EDT | Flash Flood Warning | LWX | Fairfax, City of Fairfax | 4 hr |
| Jun 23, 2:15 AM EDT | Special Marine Warning | LWX | 90 min | |
| Jun 23, 3:13 AM EDT | Special Marine Warning | LWX | 92 min | |
| Jun 23, 4:29 AM EDT | Flash Flood Watch | LWX | Arlington, Clarke, Culpeper, Fairfax, Frederick, Greene and 20 more | 5 days |
| Jun 23, 11:58 AM EDT | Special Marine Warning | LWX | 110 min | |
| Jun 23, 12:20 PM EDT | Special Marine Warning | LWX | 85 min | |
| Jun 23, 12:20 PM EDT | Special Marine Warning | LWX | 85 min | |
| Jun 23, 1:41 PM EDT | Special Marine Warning | LWX | 50 min | |
| Jun 23, 7:15 PM EDT | Severe Thunderstorm Warning | LWX | Augusta | 60 min |
| Jun 23, 7:42 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, City of Charlottesville | 78 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.